MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH HOLLOW REAMER COMPLETE FOR 6.5MM & 7.0MM SCREWS

OBERDORF SYNTHES PRODUKTIONS GMBH HOLLOW REAMER COMPLETE FOR 6.5MM & 7.0MM SCREWS
Catalog Number 309.065
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2019, the patient underwent revision surgery of the t4-pelvis due to two (2) broken titanium rods at l1 and two (2) broken unknown pedicle screws.Patient initially had a posterior spinal fusion to treat a spinal deformity for t4-pelvis on (b)(6) 2016.During revision, the surgeon used an ao broken screw removal set and, when using the hollow reamer to try and extract the screw, the hollow reamer shaft broke.All parts of the hollow reamer were removed.The 6mm and 7mm broken screws and rods on both sides were successfully removed using an unknown extraction bolt.New screws and cobalt-chromium rods were implanted.Additionally, two (2) unknown expedium sfx cross connectors were also used.There was a very minimal delay to the surgery reported.The surgery was completed with the patient in stable condition.Concomitant devices reported: pedicle screws (part# 1797.12.745 , lot# unknown, quantity# 2), cobalt-chromium rod (part# 1967.91.455, lot# unknown, quantity# 1), titanium rod rod (part# 1967.91.455, lot# unknown, quantity# 1).This report is for one (1) hollow reamer complete for 6.5mm & 7.0mm screws.This is report 1 of 1 for (b)(4).This complaint was created to capture the event that happened intra-operatively.Complaint (b)(4) was created to capture the event that happened post-operatively.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Corrected data: b5 device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Correction to concomitant device: titanium rod (part 1979.62.300, lot unknown, quantity 1).

Brand Name
HOLLOW REAMER COMPLETE FOR 6.5MM & 7.0MM SCREWS
Common Device Name
REAMER
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8420391
Report Number8030965-2019-61953
Device Sequence Number16593361
Product Code HTO
UDI-Device Identifier07611819056510
UDI-Public(01)07611819056510
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309.065
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/20/2019
Supplement Date Received by Manufacturer05/15/2019
Initial Report FDA Received Date03/14/2019
Supplement Report FDA Received Date05/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR